← Return to Myasthenia gravis; Making an informed decision for my Treatment PathDiscussion
Myasthenia gravis; Making an informed decision for my Treatment PathAutoimmune Diseases | Last Active: Jan 3 11:29am | Replies (22)
Comment receiving replies
Replies to "@carrie13 hello, you’ve said a couple of times about being concerned about side effects of the..."
HELLO Becky the nurse ….
Until I was diagnosed with MYASTHENIA GRAVIS, after an 8 month search for a diagnosis, I had never taken ANY MEDS, unless a cough drop for a sore, overused church singing group voice. SO I HAVE BEEN GOOGLING LIKE CRAZY … to be medically informed on MEDS and procedures.
I am close to being ME AGAIN, except for ACUTE ONSET INSOMNIA, which Prednisone, and possibly other meds cause. I have been in REMISSION since Christmas 2020, after 5 months in 5 hospitals. I have had only the original diagnosis treatment of 5 hours of 5 days of IVIG … and am on 180 MGs of MESTINON and 2000 MGs of CELLCEPT daily, and got that dangerous/nasty PREDNISONE KILLED. So I am religiously taking my meds to stay in RECESSION … but one does not really know what SIDE EFFECTS are causing what issues, as I am still on 13 different meds of over 5500 MGS daily, including blood thinners and anticlots, even though I aced the CARDIAC CATH just fine, but have insomnia, a cold right leg at night, and instantly bleed, from scrapes in arms and exposed legs, when out gardening and trimming sharp plants. So I am being super careful, as I have no way of knowing what MEDICATION is hurting me and what MEDICATION is saving me. I consider myself lucky .. as several MG patients in my four support groups need to use SOLARIS, VYVART, IVIG or that PLASMA— still. So why am I better … when my fellow MG patients suffer worse … is it my 2000 MGs of CELLCEPT, that other don't usually mention taking ???
My hospital nurses for 5 months in 5 hospitals WERE TERRIFIC. The nurses tried to find answers to as many questions as I could write, as I had to use paper pads or white dry erase boards for any communicating, as the doctors gave me TOBRAMYCIN OTTOTOXICITY so had no hearing for 4 months …. and no voice either …due to a slit throat trach … because they did not recognize my MG throat breathing and chewing symptoms … for what they really were. Because I arrived in the first hospital on 2-4-2020, pre CORONA PLAGUE, which arrived very soon after, no doctor would visit me in my hospital rooms, except at 5 or 6 am, for three minutes, if I had had a bad insomnia night and was still awake … and quick with a pen on paper .. while he was getting on blue gloves.
So THANKS for being a nurse and patient with patients. Because I am taking so many MEDS … it is hard to know what is keeping me SAFE and what is giving me SIDE EFFECTS ….